Alert archive / California / Wind Advisories in 2014

Wind Advisory 7, NWS Sacramento, CA

March 28, 2014

NWS Sacramento, CA issued this wind advisory at Mar 28, 2014, 4:32 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2014, 4:32 PM PDT (23:32 UTC)
Expired
Mar 28, 2014, 11:07 PM PDT
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WWUS76 KSTO 282332
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
432 PM PDT FRI MAR 28 2014

...STRONG SOUTHERLY WINDS IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY...

.SOUTHERLY WINDS HAVE INCREASED AHEAD OF A COLD FRONT THAT WILL
MOVE ACROSS THE VALLEY TONIGHT AND EARLY SATURDAY MORNING. THE
WINDS WILL DECREASE AFTER THE FRONT PASSES AFTER MIDNIGHT IN THE
NORTHERN SACRAMENTO VALLEY..AND EARLY SATURDAY MORNING IN THE
CENTRAL SACRAMENTO VALLEY. 

CAZ015-016-291400-
/O.NEW.KSTO.WI.Y.0007.140328T2332Z-140329T1400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
432 PM PDT FRI MAR 28 2014

...WIND ADVISORY IN EFFECT UNTIL 7 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PDT SATURDAY FOR THE
NORTHERN AND CENTRAL SACRAMENTO VALLEY. 

* WINDS: STRONGEST SOUTH WINDS SUSTAINED AT 25 TO 30 MPH WITH
  GUSTS TO 45 MPH. 

* TIMING: STRONGEST WINDS THROUGH MIDNIGHT IN THE NORTHERN
  SACRAMENTO VALLEY. WINDS INCREASING IN THE CENTRAL SACRAMENTO
  VALLEY THIS EVENING...AND CONTINUING INTO EARLY SATURDAY
  MORNING. 

* LOCATIONS INCLUDE: REDDING....RED BLUFF...CHICO...OROVILLE AND
  MARYSVILLE. 

* IMPACTS: DIFFICULT DRIVING...LOOSE OBJECTS BLOWN AWAY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR HIGHER AND
WIND GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$


JHM
1 follow-up statement
887 
WWUS76 KSTO 290607
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1107 PM PDT FRI MAR 28 2014

CAZ015-016-290715-
/O.CAN.KSTO.WI.Y.0007.000000T0000Z-140329T1400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...CHICO
1107 PM PDT FRI MAR 28 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. 

SOUTHERLY WINDS HAVE DECREASED TO 10 TO 20 MPH OVER THE AREA. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

JHM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:52 PM PDT, 40 minutes earlier.

Area forecast discussion, Mar 28, 3:52 PM PDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
352 PM PDT Fri Mar 28 2014

.Synopsis...
Showers along far northern California will spread southward
through the region tonight and Saturday. Heavy snow will be
likely over the Sierra Cascade range with thunderstorms possible
Saturday over the valley. Showers on Sunday with another round of
more steady precipitation Monday and Tuesday as a colder frontal
system moves through the region. Another storm system is due to
arrive late next week.

&&

.Discussion...
Weak high pressure has shifted eastward today as a deep low
pressure system approaches the West Coast. Its associated moisture
plume has begun to shift southward, the bulk of the precipitation
being observed along the Mendocino and Shasta-Trinity ranges, and
westward toward the coast. Temperatures this afternoon are ranging
from the upper 50s near Redding to the lower 70s in the Northern
San Joaquin Valley.

Plume of moisture will shift southward tonight through Saturday.
Look for precipitation to increase in coverage and intensity over
the north this evening, spreading south to the Interstate 80
corridor by early morning Saturday. Expect 0.50" to 1.25" of rain
across the Valley. The mountains could see 2 to 4 inches of
liquid equivalent. Snow levels will start between 6000-7000 ft
today, dropping to around 4000 ft by Saturday night. Look for
6-12" of snow accumulation above 5500 ft with this system, with
1-2 ft possible along the highest peaks.

Convection will again be a possibility behind the cold front. The
latest model runs have the cold frontal passage at around midday
across the area. We should see at least a few hours of clearing
in the afternoon to help fuel instability across most of the
Valley. Wind shear profiles are also favorable for rotating
updrafts when thunderstorms pop up. With most of the ingredients
lining up, it wouldnt be surprising if a few severe thunderstorms
and/or tornadoes pop up.

A much colder frontal system is forecast to push into northern
California on Monday bringing another round of rain and mountain
snow. Snow levels with this colder system will be much lower than
the weekend system at between 3000 and 4000 feet. Colder air
behind this front will bring even lower snow levels and the
possibility of more convection.

Dang

&&

.Extended Discussion (Tuesday through Friday)

A cold core low from the Gulf of Alask will bring showers
to the area on Tuesday. There could be some accumulating snow in
the mountains. Some snow showers are possible into the upper
foothills, and potentially lower. Instability from cold air aloft
could also bring a slight chance of thunderstorms in the
afternoon. South winds will be breezy over the valley and ridges
through Tuesday before tapering off Tuesday evening.

Ridging on Wednesday will bring drier and milder weather. Some
showers may linger in the mountains.

Another potentially wet system arrives late Thursday into Friday.
Models differ in details, but it looks like the wet period could
persist through Saturday. There is a general suggestion of drier
weather for Sunday and especially Monday, but there is still quite a
bit of uncertainty at this point. EK

&&

.Aviation...

MVFR valley ceilings and MVFR/IFR mountain ceilings over next 24 hours
with breezy south winds until 18z Saturday primarily over the
Sierra Nevada and eastern portion of the valley. -RA/-SN over
Coastal Range/Southern Cascades/Sierra Nevada/KRDD Friday.
Deteriorating ceilings with arrival of next system over next 24 hours
hours. Heavier precipitation across the area with main frontal band
after 06Z Saturday. Snow levels 5500-6500ft.

&&

.STO Watches/Warnings/Advisories...
winter storm warning from midnight tonight to 5 am pdt sunday
above 5500 feet in the west slope northern sierra nevada...
western plumas county/lassen park.

&&
Hazardous weather outlook, Mar 28, 7:00 AM PDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT FRI MAR 28 2014

CAZ013>019-063-064-066>069-291400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A PACIFIC WEATHER SYSTEM WILL MOVE THROUGH NORTHERN CALIFORNIA
TONIGHT BRINGING RAIN AND MOUNTAINS SNOW.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

SNOW WILL CONTINUE OVER THE SIERRA CASCADE RANGE SATURDAY AND
SATURDAY NIGHT. ANOTHER COLD WEATHER SYSTEM WILL PASS THROUGH
NORTHERN CALIFORNIA ON MONDAY AND MONDAY NIGHT. YET ANOTHER WEATHER
SYSTEM IS FORECAST TO MOVE THROUGH NORCAL AROUND FRIDAY OF NEXT
WEEK.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE AT
WEATHER.GOV/SACRAMENTO

INTERACT WITH US VIA SOCIAL MEDIA AT
FACEBOOK.COM/NWS.SACRAMENTO
TWITTER.COM/NWSSACRAMENTO

In the hours before

Local storm report, Mar 28, 11:52 AM PDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
1152 AM PDT FRI MAR 28 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

530 PM      TORNADO          NE WILLOWS              39.58N 122.10W
03/26/2014                   GLENN              CA   NWS STORM SURVEY

            EF1 TORNADOES. TIME 530 PM TO 600 PM PDT.
            TWO TORNADOES TOUCHED DOWN NORTH AND SOUTH OF
            CR39, BETWEEN ROADS R AND TT. NORTHERN TORNADO,
            DAMAGE PATH LENGTH APPROXIMATELY 2700 FEET.
            OUTSHED BUILDING AND PHEASANT PEN DAMAGED NEAR
            ROADS T AND TT.
            SOUTHERN TORNADO, DAMAGE PATH LENGTH APPROXIMATELY
            9100 FEET. TORE SHEET METAL OFF MULTIPLE
            BARNS/OUTBUILDINGS,DESTROYED A GROVE OF TREES
            IMPACTING OPERATIONS AT LOCAL DAIRY.
            TORNADO TRACKED NEAR CR 41 BETWEEN ROADS R AND TT.

0543 PM     TORNADO          5 SW ORDBEND            39.58N 122.15W
03/26/2014                   GLENN              CA   NWS STORM SURVEY

            EF1 TORNADO. DAMAGE PATH 24 FEET WIDE BY
            APPROXIMATELY 2500 FEET LONG. WINDS UP TO 100 MPH
            WITH SIGNIFICANT DAMAGE TO ALMOND ORCHARDS
            AND OUTBUILDINGS. 100+ ALMOND TREES UPROOTED,CAR
            WINDOWS BLOWN IN, NUMEROUS DECIDUOUS TREES DOWNED,
            DAMAGING FENCING AND DOG KENNEL. EYE WITNESS
            REPORTS TORNADO TOUCHED DOWN AROUND 543PM AND
            LIFTED AROUND 6PM.

&&

IRIS SYSTEM
Special weather statement, Mar 28, 3:21 PM PDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
321 PM PDT FRI MAR 28 2014

CAZ013>019-063-064-066-067-291300-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
321 PM PDT FRI MAR 28 2014

...STORM SYSTEM TO IMPACT NORTHERN CALIFORNIA THROUGH EARLY
SUNDAY...

* IMPACTS: WET ROADS FOR THE VALLEY WITH WINTER LIKE CONDITIONS
  OVER THE MOUNTAINS. VALLEY THUNDERSTORMS MAY BRING LOCAL
  FLOODING, HAIL, GUSTY WINDS, AND POSSIBLY A TORNADO.

* CONFIDENCE: HIGH.

* TIMING: MODERATE PRECIPITATION ALONG THE NORTHERN MOUNTAINS WILL
  MOVE SOUTHWARD THROUGH THE REGION TONIGHT AND SATURDAY. THE
  BEST CHANCE OF THUNDERSTORMS WILL BE OVER THE CENTRAL VALLEY
  SATURDAY AFTERNOON AND EVENING.

* PRECIPITATION: 0.50 TO 1.25 INCHES OF RAIN WILL BE POSSIBLE
  ACROSS THE VALLEY. LOCALLY HIGHER TOTALS WILL BE POSSIBLE IN
  THUNDERSTORMS. OVER THE MOUNTAINS, 1 TO 4 INCHES OF
  PRECIPITATION ARE EXPECTED.

* WIND: SOUTH WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH WILL
  CONTINUE IN THE NORTHERN SACRAMENTO VALLEY THROUGH TONIGHT.

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:26 AM PDTWinter Storm WarningSTO48 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.